Alert archive / Oregon / Gale Warnings in 2013
Gale Warning 21, NWS Portland, OR
NWS Portland, OR issued this gale warning at Nov 20, 2013, 8:35 AM PST. It took effect at Nov 20, 2013, 1:00 PM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2013, 8:35 AM PST (16:35 UTC)
- In effect from
- Nov 20, 2013, 1:00 PM PST
- Expired
- Nov 20, 2013, 8:43 PM PST
- In force
- 8 hr
- Issued by
- NWS Portland, OR
The text
As transmitted, in the capitals the NWS used until 2016.
580 WHUS76 KPQR 201635 MWWPQR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 835 AM PST WED NOV 20 2013 PZZ275-210045- /O.UPG.KPQR.SI.Y.0109.000000T0000Z-131121T1200Z/ /O.NEW.KPQR.GL.W.0021.131120T2100Z-131121T0600Z/ /O.UPG.KPQR.SW.Y.0072.000000T0000Z-131121T0600Z/ WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 835 AM PST WED NOV 20 2013 ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS UPGRADED THE SMALL CRAFT ADVISORIES FOR WINDS AND SEAS WITH A GALE WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING. * WINDS: NORTHWEST TO NORTH 15 TO 20 KT WITH GUSTS TO 35 KT. * SEAS: 10 TO 12 FT THIS MORNING WILL GRADUALLY SUBSIDE INTO THE 8 TO 10 FT RANGE LATER THIS EVENING. SEAS WILL BE STEEP AND CHOPPY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ270-210045- /O.EXT.KPQR.SI.Y.0109.000000T0000Z-131121T1500Z/ /O.CON.KPQR.SW.Y.0072.000000T0000Z-131121T0600Z/ WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM- 835 AM PST WED NOV 20 2013 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 7 AM PST THURSDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 7 AM PST THURSDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS: NORTHWEST TO NORTH 15 TO 20 KT WITH GUSTS TO 30 KT. A FEW LOCAL GUSTS TO 35 KT ARE POSSIBLE THIS AFTERNOON. * SEAS: 10 TO 12 FT THIS MORNING WILL GRADUALLY SUBSIDE INTO THE 8 TO 10 FT RANGE THIS EVENING. SEAS WILL BE STEEP AND CHOPPY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ250-255-210045- /O.CON.KPQR.SI.Y.0109.000000T0000Z-131121T0600Z/ /O.CON.KPQR.SW.Y.0072.000000T0000Z-131121T0600Z/ COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- 835 AM PST WED NOV 20 2013 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS: NORTHWEST TO NORTH 15 TO 20 KT WITH GUSTS TO 25 KT. LOCALLY 30 KT WIND GUSTS WILL BE POSSIBLE. * SEAS: 10 TO 11 FT THIS MORNING WILL SUBSIDE INTO THE 8 TO 10 FT RANGE THIS EVENING. SEAS WILL BE STEEP AND CHOPPY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
2 follow-up statements
907 WHUS76 KPQR 202230 MWWPQR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 230 PM PST WED NOV 20 2013 PZZ270-210630- /O.CAN.KPQR.SW.Y.0072.000000T0000Z-131121T0600Z/ /O.CON.KPQR.SI.Y.0109.000000T0000Z-131121T1500Z/ WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM- 230 PM PST WED NOV 20 2013 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 AM PST THURSDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 AM PST THURSDAY. * WINDS: NORTHWEST TO NORTH 15 TO 20 KT WITH GUSTS TO 30 KT. A FEW LOCAL GUSTS TO 35 KT ARE POSSIBLE THIS AFTERNOON. * SEAS: HAVE FALLEN BELOW 10 FT THIS AFTERNOON AND WILL REMAIN AROUND 6 TO 8 FT THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ250-255-210600- /O.CAN.KPQR.SW.Y.0072.000000T0000Z-131121T0600Z/ /O.CON.KPQR.SI.Y.0109.000000T0000Z-131121T0600Z/ COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- 230 PM PST WED NOV 20 2013 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS: NORTHWEST TO NORTH 15 TO 20 KT WITH GUSTS TO 25 KT. LOCALLY 30 KT WIND GUSTS WILL BE POSSIBLE. * SEAS: HAVE FALLEN BELOW 10 FT THIS AFTERNOON AND WILL REMAIN AROUND 6 TO 8 FT THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ275-210600- /O.CON.KPQR.GL.W.0021.000000T0000Z-131121T0600Z/ WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 230 PM PST WED NOV 20 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS: NORTHWEST TO NORTH 15 TO 20 KT WITH GUSTS 30 TO 35 KT. * SEAS: WILL REMAIN AROUND 6 TO 8 FT THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
893 WHUS76 KPQR 210443 MWWPQR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 843 PM PST WED NOV 20 2013 PZZ275-211245- /O.CAN.KPQR.GL.W.0021.000000T0000Z-131121T0600Z/ /O.NEW.KPQR.SW.Y.0073.131121T0443Z-131121T1200Z/ /O.EXB.KPQR.SI.Y.0109.000000T0000Z-131122T0000Z/ WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 843 PM PST WED NOV 20 2013 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 4 AM PST THURSDAY... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 4 PM PST THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 4 PM PST THURSDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL 4 AM PST THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: NORTHWEST TO NORTH 15 TO 20 KT WITH GUSTS TO 25 KT. LOCALLY 30 KT WIND GUSTS WILL BE POSSIBLE THIS EVENING. * SEAS: AROUND 8 FT WITH PERIODS OF 8 SECONDS CREATING STEEP SEAS. PERIODS WILL RISE LATER TONIGHT AND SEAS WILL CONTINUE TO FALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ270-211245- /O.EXT.KPQR.SI.Y.0109.000000T0000Z-131122T0000Z/ WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM- 843 PM PST WED NOV 20 2013 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 4 PM PST THURSDAY... THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 4 PM PST THURSDAY. * WINDS: NORTHWEST TO NORTH 15 TO 20 KT WITH GUSTS TO 25 KT...EASING THURSDAY MORNING. * SEAS: AROUND 5 TO 6 FT THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ250-255-210600- /O.CON.KPQR.SI.Y.0109.000000T0000Z-131121T0600Z/ COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- 843 PM PST WED NOV 20 2013 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS: NORTHWEST TO NORTH 15 TO 20 KT WITH GUSTS TO 25 KT...EASING OVERNIGHT. * SEAS: AROUND 5 TO 6 FT THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this gale warning went out at Nov 20, 3:14 AM PST, 5 hours 21 minutes earlier.
Area forecast discussion, Nov 20, 3:14 AM PST, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
314 AM PST WED NOV 20 2013
.SYNOPSIS...THE LAST WEAK UPPER DISTURBANCE MOVING ALONG THE CANADIAN
BORDER WILL PUSH THE REMAINING CLOUDS AND SHOWERS IN SOUTHEAST LANE
COUNTY AWAY FROM OUR AREA THIS MORNING. AN UPPER RIDGE WILL AMPLIFY
NEAR THE COAST AND USHER IN DRIER NORTHERLY FLOW TODAY...THEN SLOWLY
SPREAD ONSHORE THROUGH THE REST OF THE WEEK AS A THERMAL TROUGH
BUILDS UP THE COAST AND INCREASES OFFSHORE FLOW OVER THE AREA. LOOK
FOR VERY COOL MORNINGS IN WIND SHELTERED AREAS THIS WEEK...WITH THE
COLDEST MINS OF THE FALL SO FAR. THE UPPER RIDGE WILL REMAIN NEAR THE
COAST THROUGH THE WEEKEND AND INTO NEXT WEEK FOR CONTINUED DRY
WEATHER...MILD IN THE FOOTHILLS BUT STILL COOL IN THE VALLEYS. THE
NEXT THREAT OF RAIN IS PROBABLY NOT UNTIL THE MIDDLE OR LATTER PART
OF NEXT WEEK.
&&
.SHORT TERM...INTERESTING PATTERN REMAINING OVER OUR AREA EARLY THIS
MORNING...AS THE LAST VESTIGES OF A STALLED FRONT WERE EXITING THE
SOUTHEAST PART OF LANE COUNTY. CLOUDS HAVE CLEARED ON THE NORTH COAST
BUT WERE STILL HANGING AROUND ELSEWHERE...JUST NOW BEGINNING TO CLEAR
FROM THE NORTH. THE MOST INTERESTING THING OVERNIGHT WAS A SHORT
WAVE SEEN ON WATER VAPOR IMAGERY THAT WAS MOVING EAST ALONG THE
CANADIAN BORDER. NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A FEW
WEAK ECHOES DROPPING DOWN THE I5 CORRIDOR FROM THE PUGET SOUND AREA.
TEMPS WERE IN THE LOWER TO MID 30S. DID SEE SOME CONFIRMATION ONLINE
THAT SOME SNOW FLURRIES OCCURRED AT LONGVIEW AND CASTLE ROCK.
HOWEVER...THAT IS ALL OVER NOW. THE REMAINDER OF THE DAY WILL SEE
CLEARING SKIES EXCEPT A FEW MORNING FOG PATCHES SUCH AS NEAR
TILLAMOOK. LOOK FOR BRISK NORTH TO NORTHEAST WINDS TO INCREASE TODAY
OVER MOST OF THE AREA.
THIS DRY NORTHERLY FLOW WILL BRING IN MUCH DRIER AIR OVER OUR
AREA...AND ALREADY THERE ARE A LOT OF TEMPS NEAR 30 THIS MORNING.
THIS WILL CONTINUE TONIGHT THROUGH THE REMAINDER OF THE WEEK AS AN
OFFSHORE UPPER HIGH SPREADS ONSHORE. HIGHER ELEVATIONS WILL SEE SOME
WARMING...WHILE LOWER ELEVATIONS WILL CONTINUE TO SEE COLD MORNINGS
AND BREEZY CONDITIONS. A THERMAL TROUGH WILL BUILD UP THE COAST
THURSDAY AND FRIDAY AND TURN THE LOW LEVEL WINDS MORE EASTERLY. AND
THE STRONGEST WINDS THROUGH THE GORGE WILL BE THURSDAY NIGHT AND
FRIDAY...WITH GUSTS EASILY EXCEEDING 50 MPH LIKELY.
WE WILL ALSO SEE THE COLDEST MORNINGS OF THE FALL SO FAR ESPECIALLY
IN WIND SHELTERED AREAS AWAY FROM THE GORGE THE NEXT FEW MORNINGS. I
THINK A FEW MOS GUIDANCE VALUES IN THE UPPER TEENS SEEM A LITTLE TOO
COLD IN THIS CURRENT SET UP...BUT WELL DOWN IN THE 20S IS CERTAINLY
PLAUSIBLE. A LOT WILL DEPEND ON HOW LOW THE DEW POINTS ACTUALLY FALL
TO.
REALLY NOT MUCH CHANGE INTO NEXT WEEK THOUGH THE OFFSHORE FLOW SHOULD
START TO EASE UP AND THE AIR MASS MODERATE A BIT...AND PERHAPS
EVENTUALLY A MARINE LAYER MAY DEVELOP NEAR THE COAST. NEXT CHANCE OF
RAIN MAY HOLD OFF UNTIL NEARLY THANKSGIVING. TOLLESON
.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...
FRIDAY NIGHT THROUGH TUESDAY. FEW CHANGES TO THE EXTENDED PERIOD. AN
UPPER LEVEL RIDGE WILL SHIFT INLAND ACROSS THE PACIFIC NORTHWEST BY
THE WEEKEND AND PROCEED EASTWARD OUT OF THE REGION BY EARLY NEXT
WEEK. FORECAST MODELS DEPICT GENERAL AGREEMENT THAT DRY AND COOL
CONDITIONS WILL LAST THROUGH EARLY NEXT WEEK. CLOUD COVER MAY
INCREASE EARLY NEXT WEEK AS WESTERLY FLOW ALOFT SETS IN. SLIGHT
CHANCE FOR SOME LIGHT PRECIP EARLY NEXT WEEK AS A DISTURBANCE PASSES
OVER THE TOP OF THE RIDGE...BUT FORECAST MODELS BEGIN TO DIVERGE AT
THIS POINT SO UNCERTAINTY REMAINS BEYOND THIS TIME. CULLEN
&&
.AVIATION...BUILDING HIGH PRESSURE AND INCREASING OFFSHORE FLOW
SHOULD PRODUCE PRIMARILY VFR CONDITIONS ACROSS THE ENTIRE AREA
THROUGH 12Z THURSDAY. HOWEVER...SOME PATCHY MVFR STRATUS CURRENTLY
EXISTS AROUND KSPB...AND MAY IMPACT A TAF SITE OR TWO OVER THE NEXT
COUPLE OF HOURS BEFORE DISSIPATING QUICKLY AFTER DAYBREAK. THERE IS
ALSO SOME PATCHY LIFR FOG BEGINNING TO DEVELOP ALONG THE COAST EARLY
THIS MORNING...BUT THIS SHOULD DISSIPATE RATHER QUICKLY AFTER
SUNRISE.
KPDX AND APPROACHES...BUILDING HIGH PRESSURE AND INCREASING OFFSHORE
FLOW SHOULD PRODUCE PRIMARILY VFR CONDITIONS THROUGH 12Z THURSDAY.
THERE IS A 30 PERCENT CHANCE AN MVFR CEILING WILL PASS OVER THE
TERMINAL BETWEEN 11Z AND 14Z WEDNESDAY. /NEUMAN
&&
.MARINE...GUSTY NORTHERLY WINDS CONTINUE ACROSS THE WATERS EARLY THIS
MORNING WITH SEAS CONTINUING TO HOVER AROUND 10 FT. SMALL CRAFT
ADVISORIES LOOK ON TRACK FOR THE MOST PART. THERE IS SOME CONCERN
WINDS WILL PICK UP ENOUGH TO WARRANT A GALE WARNING FOR 35 KT WIND
GUSTS ACROSS THE CENTRAL OREGON OUTER WATERS LATER THIS AFTERNOON
INTO THIS EVENING. IF THIS MATERIALIZES...EXPECT THESE GUSTIER WINDS
TO DISSIPATE EARLY THURSDAY MORNING. OTHERWISE...WEAKENING PRESSURE
GRADIENTS AND INCREASING OFFSHORE FLOW SHOULD ALLOW WINDS AND SEAS TO
SUBSIDE THROUGH THE WEEKEND. /NEUMAN
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 AM PST THURSDAY FOR
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10
TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO
60 NM.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST THIS
EVENING FOR COASTAL WATERS FROM CAPE SHOALWATER WA TO FLORENCE
OR OUT 60 NM.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM PST THIS EVENING FOR
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR
OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR
OUT 10 NM.
&&
MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND
INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.PORTLAND.GOV
WWW.TWITTER.COM/NWSPORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Nov 20, 7:13 AM PST, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 713 AM PST WED NOV 20 2013 ORZ001>014-WAZ019>023-039-040-211815- NORTH OREGON COAST-CENTRAL OREGON COAST- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA- GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE- NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES- CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY- UPPER HOOD RIVER VALLEY-SOUTH WASHINGTON CASCADES-WILLAPA HILLS- SOUTH WASHINGTON COAST-I-5 CORRIDOR IN COWLITZ COUNTY- GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS- 713 AM PST WED NOV 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY.
In the hours before
Special weather statement, Nov 20, 3:25 AM PST, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PORTLAND OR 325 AM PST WED NOV 20 2013 ORZ001>014-WAZ019>023-039-040-202300- NORTH OREGON COAST-CENTRAL OREGON COAST- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA- GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE- NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES- CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY- UPPER HOOD RIVER VALLEY-SOUTH WASHINGTON CASCADES-WILLAPA HILLS- SOUTH WASHINGTON COAST-I-5 CORRIDOR IN COWLITZ COUNTY- GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... LINCOLN CITY...NEWPORT...FLORENCE...VERNONIA...JEWELL...TRASK... GRANDE RONDE...TIDEWATER...SWISSHOME...ST. HELENS...CLATSKANIE... HILLSBORO...PORTLAND...OREGON CITY...GRESHAM...SALEM... MCMINNVILLE...DALLAS...EUGENE...CORVALLIS...ALBANY...HOOD RIVER... CASCADE LOCKS...MULTNOMAH FALLS...SANDY... SILVER FALLS STATE PARK...SWEET HOME...GOVERNMENT CAMP... DETROIT...SANTIAM PASS...VIDA...LOWELL...COTTAGE GROVE... MCKENZIE BRIDGE...OAKRIDGE...WILLAMETTE PASS...PARKDALE...ODELL... COLDWATER RIDGE VISITORS CENTER...MOUNT ST. HELENS...FRANCES... RYDERWOOD...RAYMOND...LONG BEACH...CATHLAMET...LONGVIEW...KELSO... CASTLE ROCK...STEVENSON...SKAMANIA...VANCOUVER...BATTLE GROUND... WASHOUGAL...TOUTLE...ARIEL...COUGAR 325 AM PST WED NOV 20 2013 ...THE COLDEST MORNING LOW TEMPERATURES OF THE FALL SEASON EXPECTED OVER MUCH OF SOUTHWEST WASHINGTON AND NORTHWEST OREGON THE REMAINDER OF THIS WEEK... A COOLER AND DRY AIR MASS WAS SPREADING INTO SOUTHWEST WASHINGTON AND NORTHWEST OREGON THIS MORNING...AND WILL LIKELY LEAD TO THE COLDEST MORNING LOW TEMPERATURES OF THE FALL SEASON OVER MUCH OF THE AREA. IN FACT...MANY LOCATIONS WERE ALREADY NEAR 30 DEGREES THIS MORNING. THURSDAY AND FRIDAY MORNINGS WILL LIKELY BE EVEN COLDER...AND MANY LOCATIONS WILL LIKELY FALL WELL INTO THE 20S...PERHAPS EVEN THE LOWER 20S...ESPECIALLY IN WIND SHELTERED AREAS AWAY FROM THE COLUMBIA RIVER GORGE. THESE COLD MORNING LOW TEMPERATURES WILL LIKELY CONTINUE INTO THE WEEKEND. BE SURE TO TAKE ANY PRECAUTIONS TO PREPARE FOR THE COLD MORNINGS...SUCH AS COVERING FOUNDATION VENTS...DISCONNECTING HOSES FROM OUTDOOR FAUCETS...AND MOVING ANY REMAINING TENDER PLANTS INDOORS. FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT WWW.WEATHER.GOV/PORTLAND
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.